Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 113, NWS Lubbock, TX

May 30, 2006Lamb County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 30, 2006, 8:32 PM CDT for Lamb County, Texas. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2006, 8:32 PM CDT (01:32 UTC)
Expired
May 30, 2006, 9:00 PM CDT
In force
28 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Lamb County, TX

The radar

The Lubbock radar (KLBB), 50 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 8:35 PM CDTHAIL 0.756 Se Littlefield, TXHAIL REPORT ALONG HIGHWAY 84.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 2:06 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2006-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 308 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2006-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
308 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1487 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 310133
SVRLUB
TXC279-310200-
/O.NEW.KLUB.SV.W.0113.060531T0132Z-060531T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
832 PM CDT TUE MAY 30 2006

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMB COUNTY IN NORTHWEST TEXAS.

* UNTIL 900 PM CDT

* AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ANTON...OR ABOUT 10 MILES EAST OF LITTLEFIELD...MOVING EAST AT 10
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SPADE...        
  LITTLEFIELD AND RURAL AREAS OF SOUTHEAST LAMB COUNTY.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3384 10242 3384 10215 3384 10209 3404 10210
      3403 10238

$$
1 follow-up statement
000 
WWUS54 KLUB 310146
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
844 PM CDT TUE MAY 30 2006

TXC279-310200-
/O.CON.KLUB.SV.W.0113.000000T0000Z-060531T0200Z/
LAMB TX-
844 PM CDT TUE MAY 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR LAMB COUNTY...

AT 835 PM... A STORM SPOTTER REPORTED PENNY SIZED HAIL ON HIGHWAY 84 
BETWEEN ANTON AND LITTLEFIELD.

AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR SPADE...OR ABOUT 8 MILES EAST OF
LITTLEFIELD...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SPADE... 
LITTLEFIELD AND RURAL AREAS OF SOUTHEAST LAMB COUNTY.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

LAT...LON 3384 10242 3384 10215 3384 10209 3404 10210
      3403 10238

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:27 PM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, May 30, 3:27 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
327 PM CDT TUE MAY 30 2006

.SHORT TERM...
ATMOSPHERE LOOKS PRIMED FOR CONVECTION ACROSS THE SOUTH PLAINS AND
SOUTHERN PANHANDLE. NUMEROUS BOUNDARIES EXIST OVER THE REGION WITH
CONTINUED INFLOW OF MOIST AIR ON SOUTHEAST UPSLOPE WINDS. FRONT WAS
LOCATED OVER SW KANSAS INTO THE NW TX PANHANDLE. OUTFLOW BOUNDARY
FROM CONVECTION LAST NIGHT WAS SITUATED TO THE EAST OF THE ROLLING
PLAINS INTO WESTERN OK AND DIFFUSE DRYLINE APPEARS TO BE MOVING BACK
WEST ACROSS THE CENTRAL SOUTH PLAINS.

THUNDERSTORMS HAVE DEVELOPED ACROSS NE NEW MEXICO INTO THE SW
PANHANDLE...AND A COUPLE OF CELLS HAVE DEVELOPED OVER NORTHERN HALE
COUNTY NORTH OF PLAINVIEW AS OF 3 PM. ACTIVITY IS EXPECTED TO BECOME
MORE WIDESPREAD ACROSS THE PANHANDLES WHERE STRONGER FORCING AND
BETTER SHEAR PROFILES EXIST. STORMS FARTHER SOUTH ARE LIKELY TO
DEVELOP ALONG DRYLINE OVER THE CENTRAL ZONES...AND PERHAPS OVER THE
EAST NEAR OLD OUTFLOW BOUNDARY. STORMS TO THE NORTH WILL LIKELY
BUILD INTO MESOSCALE COMPLEX DURING THE EVENING HOURS AND MOVE EAST
AND SOUTH THUS HIGHER POPS ACROSS THE NORTHERN AND EASTERN ZONES
INITIALLY. FARTHER SOUTH...THE ACTIVITY WILL BE MORE ISOLATED AND
GIVEN MUCH WEAKER SHEAR AND MID LEVEL WINDS...MAY MOVE VERY SLOWLY
AND PROPAGATE ALONG OUTFLOW BOUNDARIES WITH HAIL AND SEVERE WIND
GUST THREAT. IF CLOUD BASES CAN LOWER GIVEN CONTINUED MOIST AIR
ADVECTION...COULD SEE AN INCREASED TORNADO THREAT ACROSS THE NORTH
ALONG FRONT/BOUNDARIES IN LOWER LCL ENVIRONMENT.

MOSTLY CLOUDY TONIGHT WITH REMNANTS CLOUDS/CONVECTION WEAKENING AND
MOVING EAST. ON WEDNESDAY...SHOULD STILL HAVE CHANCE POPS WITH
MOISTURE STILL IN PLACE AND FRONT/OUTFLOW LIKELY FARTHER SOUTH
TOWARD THE SOUTHERN AND SOUTHWESTERN SOUTH PLAINS. COOLER BEHIND
FRONT WEDNESDAY WITH HIGHS BACK INTO THE 80S ACROSS THE FORECAST
AREA.

.LONG TERM...
LONG TERM FEATURES COOLER TEMPERATURES AND PRECIPITATION CHANCES
EARLY...BEFORE A WARMING AND DRYING TREND BY FRIDAY AND BEYOND.
INITIAL OUTFLOW/FRONTAL SURGE WILL BE THROUGH THE AREA BY THE
BEGINNING OF THE LONG TERM...BUT SHOULD SEE ANOTHER REINFORCING
SURGE PUSH THROUGH DURING THE DAY THURSDAY. THE EXACT TIMING OF THIS
SECONDARY SURGE WILL DEPEND ON AMOUNT AND LOCATION OF PREVIOUS AND
ONGOING CONVECTION. THE CONVERGENCE ALONG THE WIND SHIFT FROM
EASTERLY TO NORTHERNLY WINDS AS THIS BOUNDARY MOVES THROUGH MAY
PROVIDE A FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT.
AS THE SURFACE RIDGE NOSES INTO THE REGION FROM THE NORTH
PRECIPITATION CHANCES WILL DECREASE FROM NORTH TO SOUTH. HAVE
MAINTAINED CHANCE POPS ACROSS THE AREA EARLY THURSDAY...BEFORE
TRIMMING POPS FROM NORTH TO SOUTH THROUGHOUT THE DAY. DID KEEP
SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EXTREME WESTERN CWA
THURSDAY AFTN/EVENING WHERE MOIST UPSLOPE FLOW ACROSS HIGHER TERRAIN
(ESPECIALLY ACROSS EASTERN NM) WILL SUPPORT STORM DEVELOPMENT.
UPPER-LEVEL RIDGE BUILDING OVERHEAD WILL KEEP ANY ACTIVITY FROM
MOVING FURTHER INTO THE CWA...WITH NORTHEAST FLOW ALOFT.

THE UPPER LEVEL RIDGE WILL EXPAND ACROSS WEST TEXAS THROUGH THE
WEEKEND AND REMAIN ANCHORED OVERHEAD THROUGH AT LEAST THE MIDDLE
PART OF NEXT WEEK. THIS WILL SPELL WARM CONDITIONS...ALONG WITH
MINIMAL CHANCES OF PRECIPITATION THROUGHOUT THE PERIOD. HAVE
CONTINUED WITH HIGH TEMPERATURES ABOVE GUIDANCE VALUES...WITH HIGHS
CLIMBING THROUGH THE 90S.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        58  80  59  88 /  50  40  30  20
TULIA         60  81  59  87 /  50  40  30  20
PLAINVIEW     61  82  61  85 /  50  40  30  20
LEVELLAND     63  85  64  87 /  40  40  30  20
LUBBOCK       64  84  61  84 /  40  40  30  20
BROWNFIELD    63  86  64  86 /  50  40  30  20
CHILDRESS     65  84  63  84 /  50  30  30  20
SPUR          65  86  62  88 /  50  40  30  20
ASPERMONT     66  88  65  89 /  40  40  30  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/23
Hazardous weather outlook, May 30, 11:36 AM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1136 AM CDT TUE MAY 30 2006

TXZ021>044-311645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1136 AM CDT TUE MAY 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE ENTIRE REGION. THE PRIMARY THREATS FROM THESE
STORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS...BUT
ISOLATED TORNADOES ARE POSSIBLE MAINLY ACROSS THE EXTREME
SOUTHERN PANHANDLE AND NORTHERN ROLLING PLAINS. SOUTHEASTERLY LOW-
LEVEL FLOW HAS BROUGHT AMPLE MOISTURE BACK INTO MOST OF WEST TEXAS...
WITH THE DRYLINE LOCATED FROM THE WESTERN TEXAS PANHANDLE INTO
EASTERN NEW MEXICO. ADDITIONALLY...AN UPPER LEVEL TROUGH OF LOW
PRESSURE WILL MOVE OUT OF THE ROCKIES INTO THE HIGH PLAINS LATER TODAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE
DRYLINE AND THEN MOVE EASTWARD THROUGH THE AREA. THESE STORMS
SHOULD ENCOUNTER SUFFICIENT INSTABILITY AND WIND SHEAR TO ROTATE AND
BECOME SEVERE AS THEY MOVE EAST. ADDITIONAL THUNDERSTORM
DEVELOPMENT IS POSSIBLE NEAR A OUTFLOW BOUNDARY LOCATED ACROSS THE
ROLLING PLAINS.

THUNDERSTORMS MAY ORGANIZE INTO A CLUSTER ACROSS THE PANHANDLE THIS
EVENING AND THEN MOVE SOUTHEAST ACROSS MAINLY THE NORTHERN AND
EASTERN SECTIONS OF THE AREA THROUGH THE OVERNIGHT HOURS. DAMAGING
WINDS WILL BE THE PRIMARY THREAT WITH THESE STORMS....BUT LARGE
HAIL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE
ENTIRE AREA WEDNESDAY AND OVER THE WESTERN SOUTH PLAINS AND
SOUTHWEST TEXAS PANHANDLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, May 30, 6:48 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
648 PM CDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     HART                    34.39N 102.11W
05/30/2006  E60 MPH          CASTRO             TX   TRAINED SPOTTER

            NWS COOPERATIVE OBSERVER REPORT.

&&

LAMARRE
Special weather statement, May 30, 6:49 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
649 PM CDT TUE MAY 30 2006

TXZ028-029-310030-
HALE-LAMB-
649 PM CDT TUE MAY 30 2006

...SIGNIFICANT WEATHER ALERT FOR HALE AND LAMB COUNTIES...

THE NATIONAL WEATHER SERVICE CONTINUES TO MONITOR AN OUTFLOW
BOUNDARY PUSHING ACROSS THE AREA FROM SEVERE THUNDERSTORM ACTIVITY
IN SWISHER AND CASTRO COUNTIES.  NWS METEOROLOGISTS AND DOPPLER
RADAR DATA SUGGEST SEVERE OUTFLOW WINDS RANGING BETWEEN 60 AND 70 MPH
WITH ISOLATED OCCURRENCES AS HIGH AS 80 MPH POSSIBLE.  RESIDENTS
ACROSS PORTIONS OF LAMB AND HALE COUNTIES SHOULD BE PREPARED TO
TAKE SHELTER IN AN INTERIOR ROOM AS THESE WINDS APPROACH THE AREA.
THE COMMUNITIES OF OLTON...FIELDTON...EDMONSON AND HALE CENTER ARE
IN THE PATH OF THESE STRONG OUTFLOW THUNDERSTORM WINDS.

STAY TUNED TO THE NATIONAL WEATHER SERVICE AND YOUR LOCAL TELEVISION
WEATHER BROADCASTS FOR THE LATEST INFORMATION.

LAMARRE
Local storm report, May 30, 7:29 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
729 PM CDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     TSTM WND GST     EDMONSON                34.28N 101.89W
05/30/2006  E60 MPH          HALE               TX   COUNTY OFFICIAL

            CITY OFFICIAL ESTIMATE OF 60 MPH WIND GUST.

&&

LAMARRE
Local storm report, May 30, 8:02 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
802 PM CDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             5 N LITTLEFIELD         33.99N 102.33W
05/30/2006  E0.88 INCH       LAMB               TX   LAW ENFORCEMENT

            LITTLEFIELD POLICE DEPARTMENT REPORT.

&&

LAMARRE
Special weather statement, May 30, 8:11 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
811 PM CDT TUE MAY 30 2006

TXZ034-035-310215-
HOCKLEY-LUBBOCK-
811 PM CDT TUE MAY 30 2006

...SIGNIFICANT WEATHER ALERT FOR HOCKLEY AND LUBBOCK COUNTIES...

THE NATIONAL WEATHER SERVICE CONTINUES TO MONITOR AN OUTFLOW
BOUNDARY PUSHING ACROSS THE AREA FROM SEVERE THUNDERSTORM ACTIVITY
IN LAMB COUNTY.  THE STRONG OUTFLOW WINDS HAVE GENERATED WHAT IS
KNOWN AS A GUST FRONT AHEAD OF THE THUNDERSTORM ACTIVITY.  NEAR ZERO
VISIBILITY IN BLOWING DUST WAS REPORTED AROUND 805 PM IN
SHALLOWATER.

RESIDENTS IN HOCKLEY AND LUBBOCK COUNTY SHOULD MOVE INDOORS BEFORE
THESE STRONG WINDS OVERSPREAD THE AREA.  WIND GUSTS OF
45 TO 55 MPH...WITH WIDESPREAD AREAS OF BLOWING DUST...WILL BE LIKELY
AS THIS GUST FRONT PUSHES THROUGH THE AREA.  AN ISOLATED GUST AS
HIGH AS 60 MPH WILL BE POSSIBLE.

STAY TUNED TO THE NATIONAL WEATHER SERVICE AND YOUR LOCAL TELEVISION
WEATHER BROADCASTS FOR THE LATEST INFORMATION.

LAMARRE
Local storm report, May 30, 8:24 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
824 PM CDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND GST     1 NE MEMPHIS            34.74N 100.53W
05/30/2006  M66.00 MPH       HALL               TX   MESONET

            TEXAS TECH WEST TEXAS MESONET OBSERVATION.

&&

LAMARRE

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:02 PM CDTSevere Thunderstorm WarningLUBHale, Lamb43 min
May 30, 7:46 PM CDTSevere Thunderstorm WarningLUBLamb44 min
May 30, 8:20 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock40 min
May 30, 8:26 PM CDTSevere Thunderstorm WarningLUBChildress, Hall49 min
May 30, 9:01 PM CDTSevere Thunderstorm WarningLUBHale, Hockley, Lamb, Lubbock44 min
May 30, 9:14 PM CDTSevere Thunderstorm WarningLUBCottle, Motley46 min
May 30, 9:47 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock58 min
May 30, 9:52 PM CDTSevere Thunderstorm WarningLUBTerry38 min
May 30, 10:39 PM CDTSevere Thunderstorm WarningLUBLynn51 min
May 30, 11:01 PM CDTSevere Thunderstorm WarningLUBLubbock59 min
May 31, 12:51 AM CDTFlash Flood WarningLUBGarza114 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.